?

Log in

wellpartners
partners of those who suffer from a psychiatric disorder
Weekend Community Update - Hello again! 
7th-Apr-2007 03:08 pm
brain
Inactivity

untied was right: it's been quiet in here lately. Even in spite of her brave effort to liven things up a little. (Thank you!) I'm going to take all the blame for that. I haven't invested as much time in this community in the past months as I should have. I won't list my excuses, because they're really not any good, and even less interesting. I would still very much like this community to work the way it was intended to - a place to vent, share, support. We were certainly off to a good start, and I think we have a great group of people here who have been excellent about commenting on the entries that were made so far.

Here's my idea (and you are, of course, free to dismiss it or do whatever you want). I'd really love for every one of our members to post an entry sometime in the next four to six weeks about anything to do with this community's themes. If nothing comes to mind, maybe the community's interests can be of help (to name just a few: humor, stigmatization, responsibility, drug side effects, sex, therapy). And hey, if you really can't, if life has been getting in the way of things, I'm the last person to hold it against you, so don't feel bad. Post whenever you've got the time.

Membership

If you aren't a member of wellpartners, but you would like to be, please read the community guidelines. Over the past three months fourteen people have applied for membership by following the 'join this community' link. Nine of these people had friends-only journals. Only three of them sent me an e-mail with a short introduction. These are the only people whose membership I approved. If I don't know who you are, I can't let you in. Trolling has been a problem in this community. Privacy is valued here. So please, if you want to become a member of wellpartners, introduce yourself in an e-mail to the moderator, let us know you're in the right place, and I promise that if you are, you'll be added as a member within three days.

Suggestions

Basically, this place is a free-for-all; you're free to post whenever, whatever, and however, just as long as you play along with the community guidelines. I'd really like to hear any suggestions though concerning where you'd like this place to go. If you expect something in particular from me as your moderator, please let me know. Any ideas about keeping this place alive and involved are very, very welcome. And remember, if you know anyone who you think might benefit from this community, invite them over sometime - they may decide to stick around.

I'd love to hear from you!
comments 
9th-Apr-2007 03:58 pm (UTC) - One day at a time
I haven't been on LJ a whole lot these past few months. Since December when my husband had two toes amputated and ended up with an infection three days later in his blood stream that landed him in ICU, my world has been crazy! Thankfully, I am happy to report that after months of using a wound vac and going into the hyperbaric chamber every day for two hours (tomorrow is his 40th and final treatment!) the wound has almost completely closed up (used to be 2 inches by 2 inches and about 4 centimeters deep with tunnels), he is almost to the point where he may be released to return to work on light duty! I, too, ended up in the hospital for 5 days about two weeks ago from a severe asthma attack and now have no air flowing in the lower portion of either lung. So I am now on "no exertion" orders.

In the midst of all of this, though, we found my husband a new psychiatrist and she is WONDERFUL! She actually researched the medications doctors had put my husband on and validated what we were experiencing at home was most likely because of the prescription narcotics. She is now in the process of weaning him slowly off of the pills! She is the first doctor in two years that is actually weaning him off rather than telling him that he needed to stay on them! As he is backing off of the oxycontin, I am noticing that we don't seem to be having as many episodes. In fact, we have backed off 20 mgs. now and it has been two weeks since I have had to watch him talking to people not there or exhibiting "not normal" behavior.

His psychiatrist explained to me that diabetes can cause some of the hallucinations he is having, so we are prepared that some of these things might not go away. One thing he said that bothers him is that there are times he will look at people's faces and they look like demons or like people without skin on. I am hopeful these will go away -- for his sanity!

So we are taking things one day at a time and are very hopeful that once off the medicine, he will be able to lead a more fulfilling life and not be afraid of people looking at him like he is crazy!
10th-Apr-2007 03:24 pm (UTC) - Re: One day at a time
Wow, I can't say I blame you for taking some time off the internet - that is a hell of a lot to deal with. I'm glad to hear your husband and you are both doing better, although I'm sorry about him needing the amputation. That infection is horrifying. That must have been a scary couple of months, I'm glad it ended well. I hope you've got some friends or family nearby who can help you out with the 'no exertion' part - that can't be very easy with a five-year-old running around! (Is she still five, or has she had a birthday in the meantime?)

It's great to hear your husband's new psychiatrist is working out well, I remember you were thinking about getting a second opinion. What a relief to have found someone you both feel you can trust to do what's best for your husband. And weren't you suspecting that the side-effects of the drugs he was taking were the cause of some of his scarier episodes? It must be good to see that he's doing better at a lower dose.

I've never heard about diabetes causing hallucinations; shows how little I know. Here's hoping you and your husband will both continue to get better - take it easy, okay? :)
this page was loaded Feb 20th 2017, 8:08 pm GMT.